Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 68, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jul 1, 2021, 5:46 PM CDT for Lincoln County, Oklahoma County, Pottawatomie County, Oklahoma. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 5:46 PM CDT (22:46 UTC)
- Expired
- Jul 2, 2021, 2:29 AM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Lincoln County, OK, Oklahoma County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 20 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Canadian River near Harrah (HRHO2). The gauge peaked at 14.23 ft at Jul 2, 2021, 4:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07241550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
012 WGUS84 KOUN 012246 FLSOUN Flood Advisory National Weather Service Norman OK 546 PM CDT Thu Jul 1 2021 ...The National Weather Service in Norman has issued a Flood Advisory for the following rivers in Oklahoma... North Canadian River near Harrah affecting Lincoln, Oklahoma and Pottawatomie Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. OKC081-109-125-021100- /O.NEW.KOUN.FL.Y.0068.210701T2246Z-210703T0000Z/ /HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 546 PM CDT Thu Jul 1 2021 The National Weather Service in Norman has issued a * Flood Advisory for the North Canadian River near Harrah. * From this afternoon to Friday evening. * At 5:00 PM CDT Thursday the stage was 11.2 feet. * Action stage is 11.0 feet. * Flood stage is 14.0 feet. * Forecast...The North Canadian River is expected to rise to a crest of 12.6 feet just after midnight tonight. * Impact...At 13.0 feet, Near bankfull stages occur along the river in eastern Oklahoma County... the southwest corner of Lincoln County... and northwestern Pottawatomie County. && LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706 $$ JP
2 follow-up statements
895 WGUS84 KOUN 020136 FLSOUN Flood Advisory National Weather Service Norman OK 836 PM CDT Thu Jul 1 2021 ...The Flood Advisory is extended for the following rivers in Oklahoma... North Canadian River near Harrah affecting Lincoln, Oklahoma and Pottawatomie Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. OKC081-109-125-021345- /O.EXT.KOUN.FL.Y.0068.000000T0000Z-210703T0600Z/ /HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 836 PM CDT Thu Jul 1 2021 ...The Flood Advisory is now in effect until early Saturday morning... The Flood Advisory continues for the North Canadian River near Harrah. * Until late Friday night. * At 8:00 PM CDT Thursday the stage was 11.8 feet. * Action stage is 11.0 feet. * Flood stage is 14.0 feet. * Forecast...The North Canadian River will rise and crest at 12.2 feet tomorrow morning, then fall. * Impact...At 12.0 feet, Shallow flooding of low-lying areas along the river occurs in eastern Oklahoma County... the southwest corner of Lincoln County... and northwestern Pottawatomie County. && LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706 $$ JP
346 WGUS84 KOUN 020729 FLSOUN Flood Advisory National Weather Service Norman OK 229 AM CDT Fri Jul 2 2021 ...The Flood Advisory is replaced with a River Flood Warning for the following rivers in Oklahoma... North Canadian River near Harrah affecting Lincoln, Oklahoma and Pottawatomie Counties. OKC081-109-125-020830- /O.CAN.KOUN.FL.Y.0068.000000T0000Z-210702T0729Z/ /HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 229 AM CDT Fri Jul 2 2021 ...The Flood Advisory for the North Canadian River near Harrah has been replaced... The Flood Advisory is replaced by a river flood warning for the North Canadian River near Harrah. * At 1:00 AM CDT Friday the stage was 13.7 feet. * Flood stage is 14.0 feet. * Forecast...The North Canadian River is expected to rise to a crest of 14.9 feet this morning. It will then fall below flood stage late this afternoon. && LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706 $$ CMS
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 1, 2:09 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 1, 2:09 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
209 PM CDT Thu Jul 1 2021
...New SHORT TERM, LONG TERM...
.UPDATE...
Issued at 947 AM CDT Thu Jul 1 2021
Area of showers/storms still expected to gradually shift S/SW
today and tonight as the front slowly moves across the area. Made
some minor adjustments to PoPs/Wx grids to account for current
and projected trends. Heavy rain/flooding still main concern with
the activity today/tonight.
&&
.SHORT TERM...
(This evening through Friday)
Issued at 205 PM CDT Thu Jul 1 2021
By this afternoon, showers and storms will most likely be ongoing
across parts of northern into central OK. By the evening, these
storms will move across central OK and into parts of southern OK.
A weak boundary could be set up across south central OK and will
extend into parts of the northern TX Panhandle. This boundary
could help reinforce showers and storms Friday morning into the
afternoon. A Flood Watch will continue until Friday evening for
parts of central and southwestern OK, and parts of western north
TX. This is mainly in part due to the very saturated soils, with
more expected rainfall. The rainy/cloudy conditions will keep
temperatures below average through the day tomorrow.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 205 PM CDT Thu Jul 1 2021
By Friday evening, showers and storms will be more confined to
southwest OK and western north TX with progression of the front.
These showers will linger into Saturday afternoon as the front
begins to weaken. On Sunday, there is the chance for some upslope
flow convection to make its way into western and northwestern OK,
but confidence in this activity making into most of the area is
very low. In fact, confidence in most of the area remaining dry is
high with the current model trends.
Early next week, a mid-level trough will begin to move down from
the Central/High Plains and could bring some slight chances for
precipitation throughout the week. Otherwise, high temperatures
will remain below average, but will slowly climb up into the upper
80s. Low temperatures will remain below average and will remain
in the mid to upper 60s across the area, with some parts getting
into the 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Thu Jul 1 2021
Scattered showers and thunderstorms have developed across norther
and central Oklahoma. These storms are expected to continue before
expanding southward with a southerly moving frontal boundary
Thursday night into Friday. The VFR/MVFR ceilings will worsen
north to south as the boundary shifts south, until ceilings will
primarily be IFR through the region.
&&
.UPPER AIR...
Issued at 234 AM CDT Wed Jun 30 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 81 66 82 / 60 50 20 30
Hobart OK 68 80 67 83 / 80 70 50 50
Wichita Falls TX 72 85 71 84 / 60 70 50 60
Gage OK 67 80 66 83 / 90 60 40 30
Ponca City OK 70 83 63 84 / 20 20 10 10
Durant OK 72 86 70 86 / 70 50 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday evening for OKZ014>030-034>038.
Flood Watch through Friday morning for OKZ006>008-011>013.
Flood Watch from 7 PM CDT this evening through Friday evening
for OKZ033.
TX...Flood Watch from 7 PM CDT this evening through Friday evening
for TXZ083>085.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...50Hazardous weather outlook, Jul 1, 1:06 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 106 PM CDT Thu Jul 1 2021 OKZ004>048-050>052-TXZ083>090-021815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 106 PM CDT Thu Jul 1 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorm are ongoing and will continue this afternoon and tonight as a cold front moves southward across the area. A few strong storms are possible this afternoon and evening along the front. .Heavy Rain... Thunderstorms with heavy rain, especially in areas where the ground is saturated, could lead to flooding in some locations through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Storm chances gradually shift southward into southern Oklahoma and western north Texas by Friday into the weekend. At least a low chance for thunderstorms will return early next week across portions of the area. .Heavy Rain... Because of saturated ground across much of the area, a risk for flooding will continue through Friday, especially across southwest Oklahoma and portions of western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 1, 1:23 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 123 PM CDT Thu Jul 1 2021 OKZ030-031-011900- Pottawatomie OK-Seminole OK- 123 PM CDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pottawatomie and northwestern Seminole Counties Until 200 PM CDT... AT 119 PM CDT, a strong thunderstorm was located over Shawnee, moving southeast at 30 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... LAT...LON 3532 9709 3545 9696 3530 9662 3512 9679 TIME...MOT...LOC 1819Z 302DEG 24KT 3529 9690 Maxwell
Special weather statement, Jul 1, 1:37 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 137 PM CDT Thu Jul 1 2021 OKZ018-024-025-011915- Kingfisher OK-Oklahoma OK-Canadian OK- 137 PM CDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher... northwestern Oklahoma and northeastern Canadian Counties Until 215 PM CDT... AT 133 PM CDT, a strong thunderstorm was located near Okarche, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3560 9810 3578 9804 3572 9762 3546 9772 TIME...MOT...LOC 1833Z 287DEG 20KT 3567 9799 Zwink
Special weather statement, Jul 1, 2:51 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 251 PM CDT Thu Jul 1 2021 OKZ019-025-012015- Oklahoma OK-Logan OK- 251 PM CDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma and southern Logan Counties Until 315 PM CDT... AT 247 PM CDT, a strong thunderstorm was located near Cedar Valley, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3577 9761 3595 9762 3593 9715 3564 9718 TIME...MOT...LOC 1947Z 267DEG 23KT 3587 9753 Zwink
Special weather statement, Jul 1, 3:42 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
342 PM CDT Thu Jul 1 2021
OKZ025-026-030-012115-
Oklahoma OK-Pottawatomie OK-Lincoln OK-
342 PM CDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...
northwestern Pottawatomie and southwestern Lincoln Counties Until 415
PM CDT...
AT 338 PM CDT, a strong thunderstorm was located near Jones, moving
southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3534 9711 3536 9714 3538 9714 3538 9719
3548 9742 3566 9720 3557 9688
TIME...MOT...LOC 2038Z 318DEG 14KT 3555 9722
30Local storm report, Jul 1, 4:18 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD 1 SSW NORMAN 35.20N 97.45W
07/01/2021 CLEVELAND OK TRAINED SPOTTER
PICTURE ON TWITTER OF AT LEAST 12 INCHES OF
WATER AT INTERSECTION.
&&
RCBLocal storm report, Jul 1, 4:21 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FLOOD 1 WSW NORMAN 35.21N 97.46W
07/01/2021 CLEVELAND OK OTHER FEDERAL
IMHOFF CREEK IS GOING OVER MCNAMEE ST NEAR
LIONS PARK.
&&
RCBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:47 AM CDT | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer | 37 hr |
| Jul 1, 12:07 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Jul 1, 12:38 PM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| Jul 1, 1:02 PM CDT | Areal Flood Advisory | OUN | Garfield, Grant | 3 hr |
| Jul 1, 1:23 PM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Jul 1, 1:27 PM CDT | Areal Flood Advisory | OUN | Pottawatomie, Seminole | 3 hr |
| Jul 1, 1:31 PM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Jul 1, 1:36 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Pottawatomie | 3 hr |
| Jul 1, 1:37 PM CDT | Special Weather Statement | OUN | Canadian | 38 min |
| Jul 1, 2:18 PM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 6 hr |
| Jul 1, 2:23 PM CDT | Areal Flood Advisory | OUN | Logan | 5 hr |
| Jul 1, 2:51 PM CDT | Special Weather Statement | OUN | Logan | 24 min |
| Jul 1, 3:34 PM CDT | Flash Flood Warning | OUN | Logan | 3 hr |
| Jul 1, 3:42 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Jul 1, 3:52 PM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Jul 1, 4:23 PM CDT | Flash Flood Warning | OUN | Caddo, Cleveland, Comanche, Garvin, Grady, McClain | 3 hr |
| Jul 1, 4:50 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie | 3 hr |
| Jul 1, 5:39 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Jul 1, 5:43 PM CDT | Areal Flood Advisory | OUN | Garvin, Stephens | 3 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.